MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W07040135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use evercross pta balloon along with a non-medtronic 6fr sheath and 0.014" nitrex guidewire during procedure to treat a moderately calcified plaque lesion in the left proximal superficial femoral artery (sfa) with 75% stenosis.The vessel is none tortuous.The vessel diameter and lesion length are 7mm and 30mm respectively.A non-medtronic device was used for inflation.A 60 saline/40 contrast was used for inflation fluid.There was no damage noted to packaging.There was no issue noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.It was reported that during balloon inflation, the balloon burst at 12atm.All fragments of the balloon were retrieved.The device passed through a previously deployed stent.Physician was post dilating a stent placed.The balloon was inflated to 12 atm when it ruptured.The balloon was then taken out and a 7 x 20 ever cross balloon was used to complete the procedure.There was no vessel damage noted.There was no patient injury.
 
Additional Manufacturer Narrative
Device evaluation the balloon returned in its post inflated state with lots of biologics present inside.The distal tip returned flared and damaged.Both marker bands are seen under a microscope and are intact.No damage noted to the balloon.A 20ml water filled syringe was connected to the guidewire port of the luer and the device was flushed with no issues.A 0.035¿ guidewire from the lab was loaded via the tip and exited from the gw port of the luer with no difficulty.Negative prep was performed with no issues.An indeflator was used to attempt to inflate the balloon to nominal pressure (7atm) and rated burst pressure (14atm) but was not successful.The device was soaked in a waterbath overnight, but the balloon failed to inflate.Blood residue inside the balloon profile indicated a leak/burst.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11575437
Report Number2183870-2021-00113
Device Sequence Number3622436
Product Code LIT
UDI-Device Identifier00763000184599
UDI-Public00763000184599
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model NumberAB35W07040135
Device Catalogue NumberAB35W07040135
Device Lot NumberB133884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight77